MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt info) requested but not provided.(b)(4).The event is currently under investigation.
 
Event or Problem Description
The cxi got separated at 10cm from the tip inside the patient.The separated segment could be retrieved and there have been no adverse effects to the patient reported.On 28/arp/2016, updated information is provided as below; contralateral approach was made from the right fa to treat the left bk.A wire guide could reach to the left limb though, another manufacturers sheath with the dilator set inside could not pass across the bifurcation area due to calcification and tortuosity of the vessel.Only the dilator was removed, then cxi was inserted into the other manufacturers sheath which was hooked on near the bifurcation.However, the user encountered an advancement difficulty beyond the bifurcation, and the difficulty could not be resolved even by applying torque to the cxi.Therefore, the user removed the cxi, then noticed that the device tip, approximately 15cm in length, was missing.The separated segment was left in/near the left cia and retrieved with a snare device.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of complaint history, device record history, instructions for use (ifu), documentation, quality control and a visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ when the user encountered resistance, the user applied torque to the cxi instead of identifying and taking appropriate steps to reduce or remove the obstruction.Torqueing the device can create kinks in the catheter at which failure is likely to occur.However, the force required to separate the catheter shaft with torque applied is not significantly less than an untorqued catheter shaft.Under extreme clinical conditions such as very tight calcified lesions and excessive torqueing, the device may fail below an acceptable force of 10n.The visual examination reported the distal portion of the device shows discoloration, kinks, and elongation for 1 cm and measures 15.9 cm in length, the proximal portion of the device measured 134.9 cm in length.The manufacturing record for this lot was reviewed, and nothing of note was observed.It should be noted that there are no other complaints of any nature associated with this lot.Based on this investigation evaluation, it is feasible that patient anatomy in combination with user technique contributed to this failure mode.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
The cxi got separated at 10cm from the tip inside the patient.The separated segment could be retrieved and there have been no adverse effects to the patient reported.On 28/arp/2016 the following information was provided: contralateral approach was made from the right fa to treat the left bk.A wire guide could reach to the left limb though, another manufacturers sheath with the dilator set inside could not pass across the bifurcation area due to calcification and tortuosity of the vessel.Only the dilator was removed, then cxi was inserted into the other manufacturers sheath which was hooked on near the bifurcation.However, the user encountered an advancement difficulty beyond the bifurcation, and the difficulty could not be resolved even by applying torque to the cxi.Therefore, the user removed the cxi, then noticed that the device tip, approximately 15cm in length, was missing.The separated segment was left in/near the left cia and retrieved with a snare device.There have been no adverse effects to the patient reported.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5624057
Report Number1820334-2016-00265
Device Sequence Number9750
Product Code KRA
UDI-Device Identifier00827002525450
UDI-Public(01)00827002525450(17)180224(10)5672104
Combination Product (Y/N)N
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCXI-4.0-35-150-P-NS-DAV
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/06/2016
Device Age14 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/02/2016
Supplement Report FDA Received Date08/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;